Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Ideals of regular operators on $ l\sp{2}$

Authors: W. Arendt and A. R. Sourour
Journal: Proc. Amer. Math. Soc. 88 (1983), 93-96
MSC: Primary 47D30; Secondary 47B55
MathSciNet review: 691284
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal{L}^r}$ be the Banach algebra (and Banach lattice) of all regular operators on $ {l^{^2}}$, i.e. the algebra of all operators $ A$ on $ {l^2}$ which are given by a matrix $ ({a_{mn}})$ such that $ (\left\vert {{a_{mn}}} \right\vert)$ defines a bounded operator $ \left\vert A \right\vert$. We show that there exists exactly one nontrivial closed subspace of $ {\mathcal{L}^r}$ which is both a lattice-ideal and an algebra-ideal of $ {\mathcal{L}^r}$, namely the space $ {\mathcal{K}^r} = \{ A \in {\mathcal{L}^r}:\left\vert A \right\vert{\text{ is compact}}\} $. We also show that every nontrivial ideal in $ {\mathcal{L}^r}$ is included in $ {\mathcal{K}^r}$.

References [Enhancements On Off] (What's this?)

  • [1] C. D. Aliprantis and O. Burkinshaw, Positive compact operators on Banach lattices Math. Z. 174 (1980), 289-298. MR 593826 (81m:47053)
  • [2] W. Arendt, On the $ o$-spectrum of regular operators and the spectrum of measures, Math. Z. 179 (1981), 271-287. MR 631633 (83h:47027)
  • [3] P. Dodds and D. H. Fremlin, Compact operators in Banach lattices, Israel J. Math. 34 (1979), 287-320. MR 570888 (81g:47037)
  • [4] H. H. Schaefer, Banach lattices and positive operators, Springer-Verlag, Berlin-Heidelberg-New York, 1974. MR 0423039 (54:11023)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D30, 47B55

Retrieve articles in all journals with MSC: 47D30, 47B55

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society